Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking cilest, prescribed flucloxacillin. Risks for pregnancy due to medicine?

I am taking cilest and have recently been prescribed flucloxacillin . I took my last cilest pill of the packet today and will be having a break for a week. I am also due to take my last flucloxacillin tablet on tuesday. When I start my next packet of cilest next week, will it be an effective form of contraception , or will the flucloxacillin still be in my system? Please help as I do not want to risk becoming pregnant!
Asked On : Thu, 14 Jun 2012
Answers:  1 Views:  386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
In the past it was thought that antibiotics reduce the effectivity of birth control pills but latest studies and data suggest that anti biotics ( except rifampicin and rebutrin ) don't cause any reduction of efficacy of oral contraceptives.
Moreover Flucloxacillin shall also be out of your system.
You can safely keep on taking your contraceptive pill and it would be completely effective in providing you contraception.
Answered: Mon, 15 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor